How Shaky Hands Redefined my Art

Read how med side effects changed my artistic process!

Tremors (shaky hands) redefined my creative process by forcing me to do what I love.

Side Effects

I take medication for bipolar disorder. The drugs aren't too good; They have a lot of side effects. One makes my hands shake a lot.

When I first took them I quit doing art. It was so frustrating trying to draw. Sometimes I would return to art—only to get annoyed again. I felt defeated! My favorite activity was gone.

Happiness

I decided one day to be happy making art. I found a new way to draw; Minimize what I didn't like, and maximize what I enjoyed. It lead me down my current path: Improvised digital art.

I chose tofocus on the experience of making things rather than worrying about my artwork. No longer would I be frustrated by my hands, or any failed attempts.

I did what I wanted; What I might be enjoy (for good reason). I forgot about acceptance. I drew fast and messy.The shakes didn't matter anymore; You wouldn't know the difference ... it was all a mess.

It got me practicing more because I loved it. My style changed fast and often. It still does.

Conclusion

Art is my life raft again... and my art is now "me": My life, my struggles, and my strengths... and it continues to contribute to my life!

Check Out This Newspaper Article!

I was in the local newspaper on Sunday Nov 29th, 2015. The article is about how I use art to heal myself—and about my public art efforts!